Algebraic & Geometric Topology
- Algebr. Geom. Topol.
- Volume 18, Number 6 (2018), 3205-3256.
Hyperplanes of Squier's cube complexes
To any semigroup presentation and base word may be associated a nonpositively curved cube complex , called a Squier complex, whose underlying graph consists of the words of equal to modulo , where two such words are linked by an edge when one can be transformed into the other by applying a relation of . A group is a diagram group if it is the fundamental group of a Squier complex. We describe hyperplanes in these cube complexes. As a first application, we determine exactly when is a special cube complex, as defined by Haglund and Wise, so that the associated diagram group embeds into a right-angled Artin group. A particular feature of Squier complexes is that the intersections of hyperplanes are “ordered” by a relation . As a strong consequence on the geometry of , we deduce, in finite dimensions, that its universal cover isometrically embeds into a product of finitely many trees with respect to the combinatorial metrics; in particular, we notice that (often) this allows us to embed quasi-isometrically the associated diagram group into a product of finitely many trees, giving information on its asymptotic dimension and its uniform Hilbert space compression. Finally, we exhibit a class of hyperplanes inducing a decomposition of as a graph of spaces, and a fortiori a decomposition of the associated diagram group as a graph of groups, giving a new method to compute presentations of diagram groups. As an application, we associate a semigroup presentation to any finite interval graph , and we prove that the diagram group associated to (for a given base word) is isomorphic to the right-angled Artin group . This result has many consequences on the study of subgroups of diagram groups. In particular, we deduce that, for all , the right-angled Artin group embeds into a diagram group, answering a question of Guba and Sapir.
Algebr. Geom. Topol., Volume 18, Number 6 (2018), 3205-3256.
Received: 17 April 2017
Revised: 19 January 2018
Accepted: 23 April 2018
First available in Project Euclid: 27 October 2018
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Genevois, Anthony. Hyperplanes of Squier's cube complexes. Algebr. Geom. Topol. 18 (2018), no. 6, 3205--3256. doi:10.2140/agt.2018.18.3205. https://projecteuclid.org/euclid.agt/1540605641